MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. DISTAL PERFUSION CATHETER; EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. DISTAL PERFUSION CATHETER; EMBOLECTOMY CATHETER
Model Number 2105-15
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the complaint device for investigation.When we inflated the balloon with saline, the balloon failed to inflate due to a pinhole in the balloon.The entire balloon was intact in the catheter without any signs of balloon fragmentation.Surgeon did not inspect the device prior to the procedure.Based on our investigation, it is possible that the balloon came in contact with calcified segment of the patient's vessel resulting in balloon rupture.We have sent a list of follow-up questions to the contact person at the hospital but we have not yet received a response.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of a similar nature for devices from this lot.There was no harm to the patient as the result of this incident.Surgeon used another distal perfusion catheter to complete the procedure.
 
Event or Problem Description
During abdominal aneurysm repair, balloon of the distal perfusion catheter burst in the middle of the inflation.

Brand Name
DISTAL PERFUSION CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key11531961
Report Number1220948-2021-00030
Device Sequence Number20136564
Product Code DWF
UDI-Device Identifier00840663101610
UDI-Public00840663101610
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K032041
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2025
Device Model Number2105-15
Device Catalogue Number2105-15
Device Lot NumberDPC1147
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2021
Initial Report FDA Received Date03/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1